Medications That Interfere With Anafranil
Anafranil and Serotonin Syndrome
Several of the known interactions with Anafranil are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
Anafranil Interactions Explained
The following sections explain in detail the potentially negative interactions that can occur when Anafranil is combined with any of the drugs listed above.
Anafranil may enhance the effects of alcohol. Be sure to talk with your healthcare provider about drinking alcohol while taking Anafranil.
Taking Anafranil with anticholinergic medications may increase your risk of side effects. Talk to your healthcare provider before using these medications together, as your dosages may need to be reduced. Since some of these types of medicines are found in over-the-counter medicines. Therefore, do not treat yourself for the common cold, a cough, or allergies without first talking to your healthcare provider.
Taking Anafranil with arrhythmia medications can increase your risk of a dangerous arrhythmia called QT prolongation. Also, certain arrhythmia medications can increase the level of Anafranil in your blood, increasing your risk of side effects. Talk to your healthcare provider before taking these medications together.